This is my second month of clomid, and it seemed WAY different that last month. I responded well to 50 mg of clomid–2.2 cm follicles, great uterus lining. Unfortunately had a :bfn: last month, so my doctor increased my dosage to 100 mg this month. My temperatures have been really widely varied, I have had hot flashes like crazy, and have been dizzy/nauseous for the last three days. Also, I have only had a positive OPK for one day instead of two like I used to. Is this normal? Has anyone else experienced these side effects?
I can answer some of your questions…
Clomid’s side effects definitely include night sweats and hot flashes, as in general the clomid will “heat you up”. This also results in higher BBT’s.
As to personal experience, the hot flashes and night sweats are the only side effect I’ve had from clomid (as far as I can tell). I didn’t have them on 50mg, but definitely did on 100mg in Sept, and had them a little bit on 100mg again this month.
Not sure about the OPK thing…
It sounds like you reacted really nicely to the 50mg of clomid, but without the nasty side effects, so if you don’t get a BFP this cycle, maybe your RE could put you on the lower dose again? My thought is that it’s best to get things done in the least invasive way, as just increasing the dose/adding more drugs can end up hurting more than it helps.
Thanks for the reply. How many cycles do you typically stay on clomid? My doctor doesn’t do a very good job of telling me things, so I am stuck trying to figure things out on my own.
I had major hot flashes on Clomid. Not sure why he increased your dosage if you responded well. You might want to ask him. I’ve read that if you aren’t successful after 6 months on Clomid, you should switch to someone else, but I’m sure that is dependent on age, response and any number of other factors. If your doctor doesn’t do a good job of telling you things, you should go in with a list of questions. I usually can’t think of things while I am there, so I either go in with a list or call afterwards with questions that I thought of later.